Annals of the Institute of Statistical Mathematics

, Volume 54, Issue 4, pp 840–847

On New Moment Estimation of Parameters of the Gamma Distribution Using its Characterization

Authors

  • Tea-Yuan Hwang
    • Institute of StatisticsNational Tsing Hua University
  • Ping-Huang Huang
    • Department of Statistics and InsuranceAletheia University
Article

DOI: 10.1023/A:1022471620446

Cite this article as:
Hwang, T. & Huang, P. Annals of the Institute of Statistical Mathematics (2002) 54: 840. doi:10.1023/A:1022471620446

Abstract

In this paper, the more convenient estimators of both parameters of the gamma distribution are proposed by using its characterization, and shown to be more efficient than the maximum likelihood estimator and the moment estimator for small samples. Furthermore, the distribution of the square of the sample coefficient of variation is obtained by computer simulation for some various values of the parameters and sample size, and thus the simulated confidence interval of its shape parameter is established.

Sample coefficient of variationshape parametermoment estimatorgamma distribution

Copyright information

© The Institute of Statistical Mathematics 2002